By Topic

Diffusion Approximation for a Token Ring System with Nonexhausive Service

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Kimura, G. ; Nippon Telegraph and Telephone Corp., Tokyo, Japan ; Takahashi, Y.

This paper derives approximate formulas for a token ring system with nonexhaustive service, which is commonly used in local area networks. In order to obtain performance measures, the token ring system is regarded as a multiqueue model with cyclic service. The model under consideration is a generalization of the ones treated in the literature. The virtual load probability density function is derived via a diffusion approximation technique. The relation between the virtual load and the actual waiting time is presented. The approximate formula obtained here is evaluated by comparing it to simulation results as well as to other results presented in the literature.

Published in:

Selected Areas in Communications, IEEE Journal on  (Volume:4 ,  Issue: 6 )